Alert archive / Colorado / Red Flag Warnings in 2025
Red Flag Warning 4, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Feb 13, 2025, 3:04 AM MST for 5 counties in Colorado. It took effect at Feb 13, 2025, 11:00 AM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 13, 2025, 3:04 AM MST (10:04 UTC)
- In effect from
- Feb 13, 2025, 11:00 AM MST
- Expired
- Feb 13, 2025, 5:54 PM MST
- In force
- 7 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 190 km from the middle of the area, began a volume at 10:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 10.1 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3006 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
015 WWUS85 KPUB 131004 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 304 AM MST Thu Feb 13 2025 COZ224-140100- /O.NEW.KPUB.FW.W.0004.250213T1800Z-250214T0100Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 304 AM MST Thu Feb 13 2025 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 224... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 11 AM this morning to 6 PM MST this evening. * AFFECTED AREA...Fire Weather Zone 224. * WINDS...Southwest at 20 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 12 percent. * IMPACTS...Fires will catch and spread quickly today. Avoid actions that could start a wildfire! PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
2 follow-up statements
701 WWUS85 KPUB 132129 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 229 PM MST Thu Feb 13 2025 COZ224-140100- /O.CON.KPUB.FW.W.0004.000000T0000Z-250214T0100Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 229 PM MST Thu Feb 13 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 224... * AFFECTED AREA...Fire Weather Zone 224. * WINDS...South 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...Fires will catch and spread quickly. Avoid actions which could start a wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
539 WWUS85 KPUB 140054 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 554 PM MST Thu Feb 13 2025 COZ224-140200- /O.CAN.KPUB.FW.W.0004.000000T0000Z-250214T0100Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 554 PM MST Thu Feb 13 2025 ...RED FLAG WARNING IS CANCELLED FIRE WEATHER ZONE 224... The National Weather Service in Pueblo has cancelled the Red Flag Warning. Winds will decrease across the warned area this evening as relative humidity recovers overnight, bringing an end to critical fire weather conditions. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Feb 12, 10:45 PM MST, 4 hours 19 minutes earlier. Its key messages:
- Snow showers over and near the eastern mtns this evening with clearing skies and very cold overnight temperatures.
- Slow warming on Thursday, with spotty critical fire weather conditions across the San Luis Valley.
- Impactful snow for the higher elevations (especially the San Juans) Thursday night through Saturday morning.
- Gusty winds possible Friday afternoon mainly for the higher elevations and far southeast mountains.
- Another impactful event possible early to mid next week.
Area forecast discussion, Feb 12, 10:45 PM MST, 4 hours 19 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1045 PM MST Wed Feb 12 2025 .KEY MESSAGES... - Snow showers over and near the eastern mtns this evening with clearing skies and very cold overnight temperatures. - Slow warming on Thursday, with spotty critical fire weather conditions across the San Luis Valley. - Impactful snow for the higher elevations (especially the San Juans) Thursday night through Saturday morning. - Gusty winds possible Friday afternoon mainly for the higher elevations and far southeast mountains. - Another impactful event possible early to mid next week. && .UPDATE... Issued at 556 PM MST Wed Feb 12 2025 Quick update to add zone 58 (Eastern Lake County) to Winter Storm Watch. Also made some minor adjustments to temps/winds for this evening. Still some flurries around so left some small pops in place for a few areas, though any accumulations will be minor at best. && .SHORT TERM /THROUGH THURSDAY/... Issued at 301 PM MST Wed Feb 12 2025 Current water vapor imagery and upper air analysis has moderate west to northwest flow in place across the Rockies, with another embedded short wave translating through the flow across the Northern Rockies at this time. In response, starting to see a few echoes across the northern and central mtns this afternoon, with low level upslope helping to develop clouds and a few flurries along the lower eastern slopes, especially in the Pikes Peak region. For tonight and Thursday...Upper trough pushes east with moderate and dry northwest flow developing through early Thursday morning. Latest high res guidance supports light snow continuing across the central mtns, with local accumulations up to an inch expected across the higher terrain north of Cottonwood Pass. Weak uvv and continued upslope flow will keep the chances of light snow/flurries over and near the eastern mtns, with the higher res models backing off banded snowfall, though the namnest still indicates the potential for a narrow band across the Wet mtns through southern Pueblo county early this evening, and have kept low end scattered pops to match. With that said, not expecting much in the way of accumulations across these areas, and with decreasing clouds through the overnight hours, will see temperatures fall below zero across much of the area. While winds are expected to remain generally light across the lower elevations, the very cold ambient temperatures and light winds will still produce wind chills in the -10F to -20F through early Thursday morning across the plains. With that said, have kept the Cold Weather Advisory in place for much of the plains through 8 am, and have added Pueblo county to the this advisory. It will be a battle of the airmasses tomorrow, with latest higher res models indicating areas north and east of the Highway 50 Corridor, staying in the chilly air with light upslope flow keeping temps in the 30s, where as areas south and west will warm back into the 30s and 40s, warmest across the San Luis Valley and southern I- 25 Corridor. Westerly winds across the higher terrain will bring spotty critical fire weather conditions to southern portions of the San Luis Valley. && .LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/... Issued at 301 PM MST Wed Feb 12 2025 Friday through Saturday... Our next wave begins to approach by Friday, which will lead to orographically enhanced snow showers over the higher elevations on Friday. Models continue to show the cold front with this next system coming through the plains Friday night. Current forecasted snowfall amounts look to range from around 6 to 10 inches over our eastern mountains and La Garitas, to over a foot for western portions of the central mountains, to over 2 feet for our San Juans. As for temperatures, they remain somewhat warm and uncertain on the plains. This could lead to rain and mixed precipitation chances late Friday into Saturday. At this time, best chances for snow with this event look to remain over and near the mountains. Temperatures will be above normal on Friday, with highs in the 50s for mountain valleys, and 50s to 60s on the plains. On Saturday, temperatures look to plummet quite a bit, dropping 10 to 20 degrees in some parts, due to the exiting system. It is also important to note that Friday evening into Saturday, there will be gusty winds mainly in the higher elevations and the far southeast plains. Currently, we are forecasting gusts around 60kts possible across the higher elevations, and 40kts possible across the far southeast plains. This could certainly lead to blowing snow conditions and make travel hazardous. Monday night onward... Monday looks to mainly be dry with the possibility of more snow showers in the late evening to overnight hours, due to another upper- level wave moving through. This system is still far out, so the finer details will still have to be determined as we get closer. Overall, it looks to be quite active over the long-term period, and as always make sure to stay tuned for weather updates. && .AVIATION /06Z TAFS THROUGH 06Z FRIDAY/... Issued at 1037 PM MST Wed Feb 12 2025 KALS: VFR expected through 24 hours. Gusty west winds will weaken overnight as clouds decrease. Winds will increase slightly and mid- level clouds will return towards the end of this forecast period. KCOS: Intermittent low clouds expected into tonight, with southeast winds under 10 knots. MVFR to high-end IFR conditions expected under low clouds. Some data shows the potential for some southwest winds aloft, but as of now data keeps this shift above 4-5kft, too high to mention LLWS in the TAF. Will monitor for changes. Conditions improve late tonight into early tomorrow, with breezy southeast winds and mid-level clouds. Cloud cover will increase tomorrow evening. KPUB: Intermittent low clouds possible until around 10z, but will keep taf VFR for now and monitor for any increased areas of low visibility the next few hours. Otherwise, winds turn southeast tomorrow, with clear clouds through tomorrow evening, where winds begin to shift to southwesterly. && .PUB WATCHES/WARNINGS/ADVISORIES... Winter Storm Watch from Thursday evening through Saturday afternoon for COZ058-060-067-068. Cold Weather Advisory until 8 AM MST Thursday for COZ084>086- 089-093>099. && UPDATE...EHR/HODANISH/PETERSEN SHORT TERM...MW LONG TERM...CLOUSE AVIATION...GARBEROGLIO
Hazardous weather outlook, Feb 12, 6:07 PM MST, 8 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 607 PM MST Wed Feb 12 2025 COZ058>089-093>099-140115- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 607 PM MST Wed Feb 12 2025 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Tonight Very cold temperatures are expected overnight with readings ranging from around zero to as cold as 15 below across the colder interior valleys. Wind chills will drop to between 10 and 20 below zero across the southeast plains and higher mountains where frost bite could occur in as little as 30 minutes. Please remember to bring pets indoors, and those individuals who are outdoors may want to seek shelter overnight through mid-morning Thursday. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Dangerously cold temperatures and wind chills are expected to continue Thursday morning across the plains, then gradually warming temperatures are forecast from mid-morning into the afternoon. Another round of heavy snowfall is expected across the high country late Thursday night through Saturday morning, with over a foot of new snow possible across the central mountains, and over 2 feet possible for the San Juans. Travel through area mountain passes may be difficult to impossible through this period, especially Thursday night. Another round of snow looks to arrive around the middle of next week. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed tonight. 10/EHR
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 3:00 AM MST | Winter Storm Warning | PUB | Alamosa, Chaffee, Conejos, Costilla, Custer, Fremont and 6 more | 62 hr |
| Feb 13, 3:00 AM MST | Winter Weather Advisory | PUB | Alamosa, Chaffee, Costilla, Custer, El Paso, Fremont and 4 more | 63 hr |
| Feb 13, 3:01 AM MST | High Wind Watch | PUB | Huerfano, Las Animas | 11 hr |
| Feb 13, 2:25 PM MST | High Wind Warning | PUB | Huerfano, Las Animas | 24 hr |
Nearby
Red Flag Warnings in Colorado, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.